Mini Bio : Social Assessment

1372 WordsFeb 28, 20176 Pages
Mini Bio-Psycho- Social Assessment A sixty year old, African-American, forty percent service connected Vietnam-era veteran (E.S.) was referred to therapy because he recently lost his son and needed help within the grieving process. He reported being the father to ten (now nine) children from multiple wives. Veteran (E.S.) disclosed that the death of his son was a case of mistaken identity and that his son was in the wrong place at the wrong time (suspected gang affiliation). Unfortunately, the killer was unidentified and was never caught, which brought much grief and guilt to this veteran. It seemed that this veteran was also robbed in not getting any closure, and this was very evident in our sessions because he was always…show more content…
But what happens if one experiences negative intersectional play? His or her life tends to be full of distress, hardship, oppression, discrimination, and hurt. This is evident in E.S.’s case. E.S. had a complex case because he was not only grieving the loss of his son but he soon thereafter was grieving the loss of his grandson. The grieving process appeared to be quite tough for E.S. since his family unit had been torn apart (some lived in Los Angeles, while others lived in Chicago). Since his children come from different wives it was hard for E.S. to navigate the family unit upon the loss of one of his sons. He mentioned that it was difficult to talk with the boy’s mother in this time of grief “ because she would start crying and I just couldn’t handle that.” It appears that he felt inadequate for not being the support that his ex-wife needed. This veteran did present signs of depression and grief. E.S. attended a Bereavement Group in Building 500 at the West Los Angeles VA. Before I was forced to terminate with E.S., I found out that he was on three different types of medications. He was prescribed an antidepressant (Zoloft), medication for his blood pressure, and medication for his cholesterol. While he was on this combination of medications, this veteran reported thoughts of suicide. Veteran confirmed that the suicidal thoughts stemmed from his anti-depressant (Zoloft), and once he stopped taking the Zoloft and
Open Document